advertisement
Question
Posted by: Wendy | 2004/12/13

Low magnesium & potassium

I have been suffering from cramps all over my body (mostly in legs but sometimes all over). It got worse and I consulted my doc who put me onto magnesium and potassium tablets. After a few days the cramps disappeared and me not being good taking pills stopped the tablets. After a day or two the cramps came back and it feels like I was hit by a truck. I have started taking the tablets cos I obviiously need them. What causes this deficiency and how can I control it. I do smoke, drink a fair amount of coffee during the week and do drink alcohol.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Wendy
Deficiencies of magnesium and potassium can be caused by a variety of factors, e.g. excessive liquid intake (drinking too much water or alcohol (which has a diuretic effect)), deficient diet (not enough fruits and vegetables, unprocessed grains and legumes), increased excretion which can in turn be caused by taking certain medications like diuretics or conditions such as kidney problems. I would recommend that you take these supplements for at least 2-3 months to rectify any deficiency you may have.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement